Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 151, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2010, 6:07 PM CDT for Gaines County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2010, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 7, 2010, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 106 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:10 PM CDT | HAIL 1 | 13 W Seminole, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2612 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163 WUUS54 KMAF 072307 SVRMAF TXC165-072345- /O.NEW.KMAF.SV.W.0151.100607T2307Z-100607T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 607 PM CDT MON JUN 7 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GAINES COUNTY IN WEST TEXAS... * UNTIL 645 PM CDT * AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAYNES CORNER...OR 10 MILES WEST OF SEMINOLE...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... HIGHWAY 62...180 WEST OF SEMINOLE AND PAYNES CORNER OPEN COUNTRY OF WESTERN GAINES COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3255 10303 3276 10304 3285 10281 3261 10269 TIME...MOT...LOC 2306Z 050DEG 7KT 3267 10283 $$
1 follow-up statement
214 WWUS54 KMAF 072320 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 620 PM CDT MON JUN 7 2010 TXC165-072345- /O.CON.KMAF.SV.W.0151.000000T0000Z-100607T2345Z/ GAINES TX- 620 PM CDT MON JUN 7 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WESTERN GAINES COUNTY... AT 610 PM CDT...A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL 13 MILES WEST OF SEMINOLE ON HIGHWAY 62...180. AT 615 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF SEMINOLE IN OPEN COUNTRY OF WESTERN GAINES COUNTY...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...OPEN COUNTRY OF WEST CENTRAL GAINES COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3255 10303 3276 10304 3285 10281 3261 10269 TIME...MOT...LOC 2317Z 050DEG 7KT 3273 10288 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:17 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 7, 2:17 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT MON JUN 7 2010 .DISCUSSION... A MOIST...UNSTABLE AIRMASS ENCOMPASSED MUCH OF THE REGION THIS AFTERNOON UNDER THE EASTERN EXTENT OF A WEAKENED UPPER RIDGE CENTERED OVER NORTHERN MEXICO...AND SOUTHERN ARIZONA AND NEW MEXICO. EAST TO SOUTHEAST FLOW AT THE SURFACE WAS KEEPING DEWPOINTS IN THE MID TO UPPER 50S WEST...TO THE UPPER 60S EAST WITH SBCAPES FROM AROUND 2000 TO 4000 J/KG WEST TO EAST. A MESOSCALE CONVECTIVE VORTEX... NOTICEABLE ON RADAR AND SATELLITE IMAGERY FROM LAST NIGHT/S CONVECTION CONTINUED TO SWIRL IN THE VICINITY OF THE GUADALUPE MOUNTAINS WITH ONLY A HINT OF WESTWARD MOTION. WATER VAPOR IMAGERY INDICATED SOME ENHANCEMENT OVER THE LOWER TRANS PECOS...POSSIBLY A SHORTWAVE TROUGH CALVED FROM A COLD CORE CUTOFF LOW CENTERED TO THE WEST OF BROWNSVILLE. THE HEAT ADVISORY FOR THE RIO GRANDE WAS LET GO EARLIER TODAY...AND DO NOT EXPECT ANY LOCATIONS TO SURPASS THE CRITERIA OF LOWS OF 75 OR GREATER...AND HEAT INDEX VALUES OF 105 OR GREATER...FOR TWO DAYS OR MORE IN THE NEXT 24 TO 36 HOURS. THINK LOW LEVEL CONVERGENCE WILL STRENGTHEN OVER THE HIGHER TERRAIN LATER THIS AFTERNOON WITH CONVECTION INITIATING EITHER DUE TO THE AFOREMENTIONED MCV...OR FUTURE INVERTED UPPER TROUGH TRAVERSING THE LOWER TRANS PECOS. EITHER WAY...EXPECT ISOLATED CONVECTION TO BECOME MORE SCATTERED THROUGH 08/00Z AS EASTERLY UPSLOPE FLOW INCREASES SOMEWHAT...MID LEVEL LAPSE RATES AROUND 7.5 C/KM ARE INDICATED IN THESE AREAS...AND THERE IS SOME MID LEVEL SUPPORT FROM THE ABOVE MID LEVEL FEATURES. 0 TO 6 KM BULK SHEAR IS NOT VERY STRONG AGAIN TODAY...SO NOT EXPECTING CONVECTION TO BE WELL ORGANIZED. HOWEVER...A FEW STORMS COULD BECOME STRONGER THAN THE REST DUE TO CAPE VALUES/UPDRAFT STRENGTH. STRONG WINDS WILL BE THE PRIMARY THREAT...THEN HAIL SINCE WET BULB ZERO HEIGHTS WERE STILL GENERALLY ABOVE 10KFT AGL. PWATS WERE 1.5 TO 1.75 INCHES...AND CONSIDERING THE DISPARATE FLOW ALOFT OVER MANY AREAS...HEAVY RAINFALL WILL BE POSSIBLE TOO. CONVECTION COULD SPREAD EASTWARD THIS EVENING...PRIMARILY ON OUTFLOW BOUNDARIES FROM TODAY/S CONVECTION COLLIDING WITH A MYRIAD OF WELL HIDDEN OUTFLOW BOUNDARIES OVER THE TRANS PECOS AND PERMIAN BASIN FROM CONVECTION LATE LAST NIGHT. THE COLD CORE CUTOFF LOW WILL WOBBLE NORTHWARD INTO CENTRAL TEXAS TUESDAY...WITH SUBSIDENCE ON IT/S WESTERN PERIPHERY INHIBITING THUNDERSTORM DEVELOPMENT OVER WEST TEXAS. WILL STILL CARRY A LOW ORDER CHANCE OF THUNDERSTORMS...GENERALLY FROM THE DAVIS MOUNTAINS TO THE BIG BEND REGION THOUGH WHERE THE BEST LOW LEVEL CONVERGENCE IS PROGGED...ALONG WITH STEEP MID LEVEL LAPSE RATES. DEWPOINTS WILL BE SLIGHTLY LOWER...AND SHEAR STILL PUNY SO SEVERE STORMS WILL AGAIN BE THE EXCEPTION AND NOT THE RULE. AN UPPER TROUGH WILL TAKE SHAPE OVER THE WESTERN CONUS THEREAFTER...THEN MOVE SLOWLY EASTWARD. A DRYLINE WILL DEVELOP OVER THE REGION UNDER SOUTHWEST FLOW ALOFT AHEAD OF THIS TROUGH...AND EXPECT WE COULD SEE AT LEAST WIDELY SCATTERED THUNDERSTORMS DAILY ALONG THE DRYLINE AS DISCRETE SHORTWAVE TROUGHS EJECT OUT AHEAD OF THE LONGWAVE TROUGH. SOME OF THESE STORMS COULD BE SEVERE...SINCE SHEAR WILL BE A LITTLE BETTER...ESPECIALLY FRIDAY. WILL FOREGO MENTION IN THE HWO AT THIS TIME SINCE THE TIMING AND LOCATION OF THE SHORTWAVE TROUGHS/ CONVECTION IS STILL UNCERTAIN. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH SOME LOCATIONS POSSIBLY NEEDING A HEAT ADVISORY MID WEEK. THE RIO GRANDE RIVER WILL AGAIN BE THE FAVORED AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 97 71 98 / 10 0 0 10 CARLSBAD NM 69 102 69 105 / 50 0 10 10 DRYDEN TX 72 99 75 97 / 20 20 20 10 FORT STOCKTON TX 73 101 73 103 / 30 20 20 10 GUADALUPE PASS TX 69 96 70 101 / 50 20 20 20 HOBBS NM 67 101 69 102 / 30 10 10 10 MARFA TX 61 95 61 99 / 50 40 40 10 MIDLAND INTL AIRPORT TX 71 98 72 101 / 20 0 0 10 ODESSA TX 72 99 73 102 / 20 0 0 10 WINK TX 73 102 73 106 / 30 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/67
Hazardous weather outlook, Jun 7, 1:10 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 110 PM CDT MON JUN 7 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 110 PM CDT MON JUN 7 2010 /1210 PM MDT MON JUN 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME STRONG...ARE EXPECTED FROM SOUTHEAST NEW MEXICO THROUGH THE DAVIS MOUNTAINS AND THE BIG BEND REGION INTO THE TONIGHT. GUSTY WINDS TO OVER 50 MPH...BRIEF HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 7, 4:18 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 PM CDT MON JUN 7 2010 TXZ080-072200- MARFA PLATEAU- 418 PM CDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CENTRAL PRESIDIO COUNTY UNTIL 500 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF MARFA ALONG AND WEST OF FARM TO MARKET ROAD 2810 AT 416 PM CDT...MOVING SOUTHWEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH AREAS OF HIGH WATER IN LOW WATER CROSSINGS. &&
Special weather statement, Jun 7, 4:43 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 443 PM CDT MON JUN 7 2010 TXZ045-072215- GAINES- 443 PM CDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORMS AFFECTING NORTHWESTERN GAINES COUNTY UNTIL 515 PM CDT... TWO INTENSIFYING THUNDERSTORMS WERE LOCATED NORTHWEST OF PAYNES CORNER AT 439 PM CDT. ONE STORM WAS 20 MILES NORTHWEST OF PAYNES CORNER IN OPEN COUNTRY. A SECOND STORM WAS 10 MILES NORTHWEST OF PAYNE CORNER IN OPEN COUNTRY. THE STORMS WERE MOVING TO THE NORTHWEST AT 10 MPH. HIGGINBOTHAM MAY BE IMPACTED BY THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 7, 5:03 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 503 PM CDT MON JUN 7 2010 TXZ079-080-072245- PRESIDIO VALLEY-MARFA PLATEAU- 503 PM CDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL PRESIDIO COUNTY UNTIL 545 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 15 MILES SOUTHEAST OF CANDELARIA ALONG FARM TO MARKET ROAD 2810 AT 5 PM CDT...MOVING SOUTHWEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. HEAVY RAINFALL WILL ALSO PRODUCE AREAS OF HIGH WATER IN LOW WATER CROSSINGS. &&
Special weather statement, Jun 7, 5:11 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 PM CDT MON JUN 7 2010 TXZ074-080-072245- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 511 PM CDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 545 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES WEST OF ALPINE ALONG HIGHWAY 90 AT 510 PM CDT...MOVING SOUTH AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Jun 7, 5:17 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 PM CDT MON JUN 7 2010 TXZ058-074-072245- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 517 PM CDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTH CENTRAL JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES UNTIL 545 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED AT THE INTERSECTION OF INTERSTATE 10 AND INTERSTATE 20 IN EXTREME SOUTHWEST REEVES COUNTY AT 516 PM CDT...MOVING SOUTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 7, 5:31 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 531 PM CDT MON JUN 7 2010 TXZ074-072300- DAVIS/APACHE MOUNTAINS AREA- 531 PM CDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL JEFF DAVIS COUNTY UNTIL 600 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED ALONG STATE HIGHWAY 17...25 MILES NORTH OF FORT DAVIS IN EAST CENTRAL JEFF DAVIS COUNTY AT 530 PM CDT...MOVING SOUTH AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:03 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 57 min |
| Jun 7, 2:26 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 27 min |
| Jun 7, 4:34 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Jun 7, 6:46 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 14 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.